Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Is it normal to have pain in right quadriceps after hip replacement?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
I had both hips replaced in the fall of 2012. Left hip no problem and no pain ever. Right hip not so lucky. When I first tried moving off the hospital bed I was surprised by incredible pain in my right quadriceps. After PT and a few weeks, pain and resulting weakness subsided. Now, pain has returned although some days are pain free. I am not doing anything I can imagine would cause the return. Any ideas? Ray Herrmann
Posted Mon, 3 Feb 2014 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 2 hours later
Brief Answer: Aseptic loosening is always a possibility. Detailed Answer: Hello, Thanks for your query. It can be caused by a variety of conditions. Although aseptic loosening of implant is always a possibility, extrinsic and other intrinsic causes of pain must always be ruled out. I suggest you to consult your surgeon for detailed examination of hip and go for xrays to see the condition of bone and implant. I do hope that you have found something helpful and I will be glad to answer any further query. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor